*** Taking Lipitor anyone?

Discussion in 'Fibromyalgia Main Forum' started by gmom605, Dec 30, 2005.

  1. gmom605

    gmom605 New Member

    I HAVE REAL BAD HEADACHES**********

    is anybody having any side affects like this i take 20mg. every night,, iwake up around 2a.m.with a bad headache then i can`t go back to sleep so any advice?
    i was taking 60mg. of altoprev also for high chlo.

    but same my headaches,, so Dr. gave different med.
    lower dosage but i still have those headaches
    so i guess i`ll have to go back to Dr. to change meds.
    need your advice,,Thank you!! ,,,gmom,,,
  2. JLH

    JLH New Member

    I have taken Lipitor for years and years. I have never had any side effects at all.

    How do you know that your headaches are caused by the Lipitor?

    Try one night NOT taking the Lipitor and see if you wake up with a headache.
  3. ilovecats94

    ilovecats94 New Member

    Hi Gmom! I'm taking 80 mg. of Lipitor and have since 1997. I only had abdominal cramping for about 20 minutes for about 6 months and that went away. I don't have any side effect from taking it.

    I think headaches are one of the common side effects of that med. Yeah, I just looked in my pill book and headaches are the most common side effects.

    I guess you need to call your doc and find out if he wants to put you on get another med or what.

    Good luck to you!

    Hugs,
    Faye
  4. gmom605

    gmom605 New Member

    Hello! Faye,, THANKS FOR YOUR REPLY,,
    this morning i woke up around 3a.m. with real bad headache ,, ever since i started to take the chol.meds i have headaches,, so don`t what the Dr. going to give now
    my chol was 285 to high for me,,, how high is yours?
    thank you again,,,,,gmom,,,,
  5. gmom605

    gmom605 New Member

    what are you taking for high chol? now!
    ,,,gmom,,,
  6. gmom605

    gmom605 New Member


    wow! 480 that`s high!! i thought i was high at
    285,,, let me know how you do with this new med. ok
    take care,,,gmom,,,
  7. ilovecats94

    ilovecats94 New Member

    Hi Gmom,
    My cholesterol ON the 80 mg. of Lipitor is 318. My triglyceredes were 189. Previously, my triglyceredes were under 130, so I'm back on the low fat diet again and trying to lose weight in hopes my cholesterol will go down with my weight.

    Doc put me on Zetia 10 mg, but it caused me muscle pain so I had to stop using it. He had me using that along with the Lipitor.

    Hugs,
    Faye

  8. gidgetsmom

    gidgetsmom New Member

    I have been on lipitor 10mg for 4 years and have never had any problems with it. Primary doc did take me off for 2 weeks just to see if muscle pain would decrease, as it is an adverse reaction. Pain didn't decrease and he put me right back on it. My husband has headaches like what you describe though and the docs tell him it's the arthritis in his neck aggravating the nerves and muscle tension. I'd look into this!! Hope it helps!!
  9. gmom605

    gmom605 New Member


    Headaches and muscle tension , yep, that`s what i
    feel when i wake up at 2or3a.m. and i did`nt have that
    before i took lipitor so that`s what i`m thinking that my headaches are coming from you might have
    something,,
    But i`ll try taking lipitor for another wk see
    how it does if not going back to se the Dr.
    you see i`ve been taking lipitor for 10 dys now
    i was taking altoprev 60 mg had same side affect as lipitor so don`t know if my body doesn`t wanted it.
    don`t know will see ,,thanks alot,,gmom,,
  10. russiankids3

    russiankids3 New Member

    I also have been taking 20 mg. of Lipitor and have not had any problems. Been on it for about 3 years. Are you on any other kinds of meds at this time? I was thinking that maybe the cholesterol drugs don't mesh well or interact well with your other meds. I have to be very careful about what meds I take-sometimes docs don't look at the other meds I'm on and then prescibe something I shouldn't be on. I'm a nurse and I learned the hard way.. have severe kidney disease and some meds are not to be given if a person has this. BUT.. I got really sick on a med my family doc gave me and my nephrologist (kidney doc)
    actually called the family doc and gave him heck!!!

    Just a thought...
    Sue
  11. gmom605

    gmom605 New Member



    SUE

    YES i`m taking gabapentin for my fibro right now
    and of course Lipitor 20mg.1 at night. like i said maybe i`ll try it 1 wk more see how i feel but i get those bad headaches at night ,,they wake me up ,,,,

    thank you for the reply,,SUE
    ,,,gmom,,,